DOI 10.1016/j.joen.2011.01.004
Embolia cutis medicamentosa (Nicolau syndrome) after endodontic treatment: a case report.
Аннотация
INTRODUCTION
Embolia cutis medicamentosa (Nicolau syndrome) is a rare iatrogenic event of tissue necrosis after intramuscular or intraarticular application of cristalloid suspensions. Clinically, it presents as a livid discoloration of the skin, local pain, and signs of inflammation.
METHODS
This article presents the first case of Nicolau syndrome after the endodontic application of calcium hydroxide paste into the distal root canal of tooth 18. The patient presented to the Department for Maxillofacial Surgery and hospitalized for several days.
RESULTS
The application of calcium hydroxide paste led to a thrombosis of the inferior alveolar artery and various branches of the maxillary artery. A definite necrosis of the left-side infraorbital skin area and concomitant hypaesthesia of the infraorbital nerve and of the mental nerve were observed.
CONCLUSIONS
Calcium hydroxide paste is appropriate for the medicamentous treatment of root canals, but is not suitable to stanch bleeding from periapical arteries.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.